Vol. 319, No. 2, 2022

Download this article
Download this article For screen
For printing
Recent Issues
Vol. 328: 1
Vol. 327: 1  2
Vol. 326: 1  2
Vol. 325: 1  2
Vol. 324: 1  2
Vol. 323: 1  2
Vol. 322: 1  2
Vol. 321: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Contacts
 
Submission Guidelines
Submission Form
Policies for Authors
 
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author Index
To Appear
 
Other MSP Journals
Eigenvalues of the drifting Laplacian on smooth metric measure spaces

Lingzhong Zeng and He-Jun Sun

Vol. 319 (2022), No. 2, 439–470
Abstract

It is a fundamental task to estimate the eigenvalues of the drifting Laplacian in geometric analysis. Here, we prove a general formula for the Dirichlet eigenvalue problem of the drifting Laplacian. Using this formula, we establish some eigenvalue inequalities of the drifting Laplacian on some important smooth metric measure spaces, including Riemannian manifolds isometrically immersed in a Euclidean space, gradient Ricci solitons, self-shrinkers, manifolds admitting certain special functions, metric measure spaces with Bakry–Émery curvature conditions, and round cylinders. We use new and interesting techniques to construct trial functions and deal with some inequalities. For example, on gradient Ricci solitons, we construct the test functions via Busemann functions associated with the geodesics to give an intrinsic inequality and use geometric rigidity to determine eigenvalues under looser conditions. Recall that singularity classification of Ricci flows has experienced considerable development in geometric analysis, and geometric analysts obtained many important and interesting results. We apply some of them to estimate the eigenvalues of the drifting Laplacian in our settings.

Keywords
drifting Laplacian, eigenvalue, metric measure space, Ricci soliton, self-shrinker
Mathematical Subject Classification
Primary: 35P15, 53C23, 53C40
Milestones
Received: 6 April 2021
Revised: 19 April 2022
Accepted: 3 July 2022
Published: 11 September 2022
Authors
Lingzhong Zeng
School of Mathematics and Statistics
Jiangxi Normal University
Nanchang
China
He-Jun Sun
School of Mathematics and Statistics
Nanjing University of Science and Technology
Nanjing
China